Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 3, 2011, 9:51 AM EDT for 5 counties in Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 9:51 AM EDT (13:51 UTC)
- Expired
- Aug 3, 2011, 10:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:58 AM EDT | TSTM WND DMG | Virden, KY | TREE FELL ACROSS POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS53 KJKL 031351
SVRJKL
KYC065-129-173-197-237-031430-
/O.NEW.KJKL.SV.W.0257.110803T1351Z-110803T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN LEE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1030 AM EDT
* AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VIRDEN...OR 6 MILES
NORTHWEST OF STANTON...AND MOVING SOUTHEAST AT 30 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLAY CITY...WALTERSVILLE...AND KIMBRELL AROUND 955 AM EDT.
STANTON...VAUGHNS MILL...AND CALLOWAY CROSSING AROUND 1000 AM EDT.
ROSSLYN...CAT CREEK...AND NORTH IRVINE AROUND 1005 AM EDT.
KNOWLTON...FURNACE AND BOWEN AROUND 1010 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3768 8343 3756 8392 3758 8395 3757 8409
3764 8413 3767 8410 3775 8409 3778 8411
3780 8408 3780 8412 3782 8413 3785 8409
3783 8407 3785 8406 3784 8402 3787 8403
3787 8400 3791 8400 3796 8385
TIME...MOT...LOC 1350Z 313DEG 25KT 3789 8393
WIND...HAIL 60MPH 0.75IN
$$
GREIF2 follow-up statements
204
WWUS53 KJKL 031412
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT WED AUG 3 2011
KYC065-129-173-197-237-031430-
/O.CON.KJKL.SV.W.0257.000000T0000Z-110803T1430Z/
MONTGOMERY KY-POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
1012 AM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ESTILL...
NORTHERN LEE...WESTERN WOLFE...POWELL AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 1030 AM EDT...
AT 1011 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NADA...OR 8 MILES EAST OF
STANTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENCAIRN...NATURAL BRIDGE S.P....CRYSTAL AND SHADE AROUND 1020 AM
EDT.
ROGERS...PINE RIDGE...JENSON AND KOOMER RIDGE CAMPGROUND AROUND
1025 AM EDT.
HIGH FALLS...BOOTH...WHISMAN AND GRANNIE AROUND 1030 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3768 8343 3756 8392 3758 8395 3757 8409
3764 8413 3767 8410 3775 8409 3778 8411
3780 8408 3780 8412 3782 8413 3785 8409
3783 8407 3785 8406 3784 8402 3787 8403
3787 8400 3791 8400 3796 8385
TIME...MOT...LOC 1411Z 315DEG 20KT 3781 8372
WIND...HAIL 60MPH 0.75IN
$$
SBH441
WWUS53 KJKL 031426
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EDT WED AUG 3 2011
KYC065-129-173-197-237-031436-
/O.EXP.KJKL.SV.W.0257.000000T0000Z-110803T1430Z/
MONTGOMERY KY-POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
1026 AM EDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR ESTILL...NORTHERN LEE...
WESTERN WOLFE...POWELL AND SOUTHEASTERN MONTGOMERY COUNTIES WILL
EXPIRE AT 1030 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3768 8343 3756 8392 3758 8395 3757 8409
3764 8413 3767 8410 3775 8409 3778 8411
3780 8408 3780 8412 3782 8413 3785 8409
3783 8407 3785 8406 3784 8402 3787 8403
3787 8400 3791 8400 3796 8385
TIME...MOT...LOC 1426Z 315DEG 20KT 3775 8365
$$
SBHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:55 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 3, 7:55 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 755 AM EDT WED AUG 3 2011 .SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/ THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE GENERAL PATTERN THROUGH THE SHORT TERM...HOWEVER THERE IS QUITE A BIT OF DIFFERENCE IN THE TIMING AND EXTENT OF THE PRECIPITATION EXPECTED TODAY AND TONIGHT. THE GFS INITIALIZES MUCH BETTER THAN THE NAM AND AS SUCH... HAVE RELIED MOSTLY ON THE GFS FOR TIMING THE FRONT INTO THE AREA TODAY. THE TIMING OF THE FRONT IS ALSO A FACTOR FOR THE HIGH TEMPERATURES EXPECTED TODAY DUE TO THE CLOUD COVER. THE HEAT INDEX IS CLOSE TO HEAT ADVISORY CRITERIA...HOWEVER HAVE DECIDED TO JUST GO WITH AN SPS HIGHLIGHTING HEAT INDEX VALUES IN THE MID TO UPPER 90S. THE MOST LIKELY AREA TO SEE A 100 DEGREE HEAT INDEX WOULD BE WAYNE AND ROCK CASTLE COUNTIES. SPC HAS PUT THE ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE NAM BUFR SOUNDING FOR JKL WHICH TENDS TO OVERDUE THE PARAMETERS A BIT...IS SHOWING A LIFTED INDEX OF -7 AT 2 PM WITH A CAPE OF OVER 3000 JOULES. THE TOTAL TOTALS ARE ALSO 52. THESE ARE ALL CONSISTENT WITH A SEVERE THREAT. MY THINKING IS THIS. WITH THE ATMOSPHERE PRETTY SATURATED ALOFT AND WITH THE FREEZING LEVEL AT AROUND 16K FEET...IT IS GOING TO BE PRETTY HARD TO GET WIDESPREAD SEVERE THUNDERSTORMS. THIS WILL MOST LIKELY BE THE TYPE OF EVENT WITH SOME ISOLATED SEVERE STORMS ACROSS THE AREA TODAY. THE PWAT AT 18Z IS 2.2 INCHES...SO THIS MEANS THAT ANY STORMS THAT DEVELOP ARE GOING TO BE DUMPING A LOT OF RAIN IN A SHORT TIME WHICH COULD INCREASE THE THREAT FOR FLASH FLOODING. BECAUSE THE 0-6 KM WIND IS WNW AT 21KTS...I EXPECT THAT THE STORMS WILL BE MOVING FAST ENOUGH THAT THEY WILL JUST GET SOME DITCHES...SMALL STREAMS AND LOW WATER CROSSINGS FILLED UP...BUT FOR THE MOST PART NOT SEE MUCH IN THE WAY OF FLASH FLOODING. THE SYSTEM SHOULD BE OUT OF THE AREA BY DAWN ON THURSDAY AS IT CONTINUES MOVING TO THE SOUTH. EXPECT THE FRONT TO STAY SOUTH OF THE AREA THROUGH THE REST OF THE FORECAST PERIOD. CAN NOT TOTALLY RULE OUT ANY ISOLATED SHOWERS...MAINLY SOUTH OF THE HAL ROGERS PARKWAY ON THURSDAY AND FRIDAY...BUT HAVE OPTED TO KEEP THE FORECAST DRY FOR NOW. .LONG TERM.../SATURDAY THROUGH TUESDAY/ THE UPCOMING WEEKEND STILL LOOKS LIKE THE WETTEST PERIOD IN THE EXTENDED. THE GFS AND ECMWF HAVE COME INTO A BIT BETTER AGREEMENT WITH THE TIMING OF PRECIPITATION ONSET THIS WEEKEND...BUT STILL DIFFER SOMEWHAT IN THE MODE OF PRECIPITATION. THE GFS IS STILL FAVORING A MORE FRONTAL TYPE PRECIP EVENT...WHILE THE ECMWF IS STILL WANTING TO PRODUCE A SERIES OF THUNDERSTORM COMPLEXES AND MOVE THEM ACROSS THE AREA FROM THE NORTH...IN A TYPICAL SUMMER TIME NORTHWEST FLOW PATTERN. ALL IN ALL A BLEND BETWEEN THE TWO MODELS SOLUTIONS WERE USED FOR THIS RENDITION OF THE FORECAST. PRECIPITATION PROBABILITIES WERE LEFT ESSENTIALLY THE SAME...WITH THE EXCEPTION OF NEXT MONDAY NIGHT AND TUESDAY...WHEN BOTH THE MODELS KEEP THE AREA DRY AND FREE OF PRECIP. THEREFORE...POPS WERE REMOVED FROM THE FORECAST FOR THAT TIME FRAME. MADE SOME ADJUSTMENTS TO THE QPF...SKY COVER...AND WEATHER GRIDS PER ANY CHANGES MADE TO THE POP FORECAST. A FEW COSMETIC CHANGES WERE MADE TO THE POP FORECAST FOR THE FRIDAY NIGHT AND SATURDAY TIME FRAME...BUT OVERALL THE INHERITED POPS WERE IN GOOD SHAPE AND NOT CHANGED A WHOLE LOT. THE INHERITED TEMPERATURE FORECAST WAS ALSO IN GOOD SHAPE. BASED ON THE PERSISTENT PATTERN EASTERN KENTUCKY HAS BEEN IN SO FAR THIS SUMMER...AND WITH MEXMOS HIGH TEMPS CONTINUING TO BE MUCH WARMER THAN REALITY...DECIDED TO ONLY MAKE SMALL ADJUSTMENTS TO THE TEMP FORECAST ACROSS THE BOARD. THE LATEST HPC GUIDANCE SEEMED TO OFFER THE CLOSEST NUMBERS TO REALITY...SO ANY ADJUSTMENTS MADE TO THE INHERITED TEMPERATURE FORECAST WERE BASED ON THE LATEST HPC NUMBERS. THE DEWPOINTS AND WINDS WERE IN PRETTY GOOD SHAPE AS IS WITH ONLY MINIMAL CHANGES NEEDED THERE AS WELL. && .AVIATION.../12Z TO 12Z/...UPDATED VALLEY FOG SHOULD BE BURNING OFF BETWEEN 13 - 14Z. THE WEATHER PATTERN IS A BIT COMPLICATED. THERE IS A LOW PRESSURE SYSTEM NEAR SAGINAW BAY WITH A COLD FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THERE IS A FAIRLY STRONG MCS OVER CENTRAL INDIANA AND OHIO THAT IS MOVING TO THE SOUTH AHEAD OF THE FRONT. THERE IS ALSO THE REMNANTS OF AN MCS OR OUTFLOW BOUNDARY OVER THE BLUEGRASS COUNTIES. THE FRONT AND MCS SYSTEMS WILL CONTINUE MOVING SOUTHEAST INTO THE AREA TODAY. THE AIR OVER EASTERN KENTUCKY IS VERY MOIST AND UNSTABLE. EXPECT THE WEAKENING SYSTEM OVER THE BLUEGRASS TO GET REINVIGORATED THIS AFTERNOON AS THE HEATING INCREASES. FOR THE MOST PART...CONDITIONS WILL BE VFR EXCEPT FOR NEAR THE SHOWERS AND THUNDERSTORMS TODAY. THE MODELS WERE SHOWING THE MAIN PUSH OF THE STORMS WOULD BE AROUND 18Z TODAY. THE NAM IS SHOWING AN ADDITIONAL SYSTEM MOVING THROUGH BETWEEN 1-3Z. THE VSBY NEARS THE STORMS COULD DROP TO LESS THAN A MILE BECAUSE THE AIRMASS IS SO MOIST...THAT THERE SHOULD BE VERY HEAVY RAINFALL. THERE IS ALSO A POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AFTER THE FRONT MOVES THROUGH AROUND 3Z...EXPECT THAT THE FOG WILL GET PRETTY LOW TONIGHT WITH VLIFR CONDITIONS. THIS WILL BE ESPECIALLY TRUE NEAR AREA THAT GET A LOT OF RAINFALL TODAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM....AR AVIATION...JJ
Hazardous weather outlook, Aug 3, 4:12 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 412 AM EDT WED AUG 3 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 412 AM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE AREA TODAY WITH DAMAGING WIND AND LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND THIS EVENING. THIS MAY CAUSE DITCHES...SMALL STREAMS AND LOW WATER CROSSINGS TO RUN FULL. HEAT INDEX VALUES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON. EVERYONE SHOULD DRINK PLENTY OF WATER AND LIMIT OUTDOOR ACTIVITY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MAXIMUM HEAT INDICES IN THE MID 90S ARE EXPECTED EACH AFTERNOON FROM WEDNESDAY THROUGH SUNDAY. EVERYONE SHOULD DRINK PLENTY OF WATER AND LIMIT OUTDOOR ACTIVITY IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM LATE FRIDAY NIGHT THROUGH MONDAY AND AGAIN TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER TO THE JACKSON WEATHER OFFICE. JJ
In the hours before
Special weather statement, Aug 3, 5:14 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 514 AM EDT WED AUG 3 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-032115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 514 AM EDT WED AUG 3 2011 HOT AND HUMID AFTERNOON TEMPERATURES TOPPING OUT IN THE LOWER 90S...WHEN COMBINED WITH THE HUMIDITY MAXIMUM HEAT INDICES BETWEEN 95 AND 100 DEGREES CAN BE EXPECTED THROUGH MUCH OF EAST KENTUCKY. THE HIGHEST VALUES AND GREATEST DISCOMFORT WILL BE FOUND IN THE TOWNS THROUGHOUT THE AREA AS WELL AS FOR LOCATIONS WEST OF INTERSTATE 75. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. JJ
Special weather statement, Aug 3, 9:00 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 900 AM EDT WED AUG 3 2011 KYZ044-050>052-031400- MONTGOMERY-ROWAN-BATH-FLEMING- 900 AM EDT WED AUG 3 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 AM EDT WEDNESDAY MORNING... MONTGOMERY... NORTHERN ROWAN... BATH AND FLEMING. AT 900 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED 12 MILES WEST OF FAIRVIEW...OR 10 MILES NORTHEAST OF CYNTHIANA...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 925 AM EDT...ELIZAVILLE AROUND 930 AM EDT...PECKS RIDGE AROUND 935 AM EDT...SHERBURNE AROUND 940 AM EDT...AND PEBBLE AROUND 945 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Aug 3, 9:48 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 948 AM EDT WED AUG 3 2011 KYZ044-050>052-058>060-104-106-108-111-031430- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN- WOLFE-LEE- 948 AM EDT WED AUG 3 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1030 AM EDT WEDNESDAY MORNING... MENIFEE... MONTGOMERY... MORGAN... POWELL... ROWAN... WOLFE... NORTHERN LEE... BATH... ELLIOTT... ESTILL AND SOUTH CENTRAL FLEMING. AT 948 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF MOREHEAD TO 9 MILES NORTHWEST OF RICHMOND...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOUNG SPRINGS AROUND 955 AM EDT...ZILPO AROUND 1000 AM EDT...STARK AROUND 1005 AM EDT...NEWFOUNDLAND AROUND 1010 AM EDT...AND WRIGLEY AROUND 1015 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:21 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.